umu.sePublications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Stabilized CutFEM for the convection problem on surfaces
Umeå University, Faculty of Science and Technology, Department of Mathematics and Mathematical Statistics.
2019 (English)In: Numerische Mathematik, ISSN 0029-599X, E-ISSN 0945-3245, Vol. 141, no 1, p. 103-139Article in journal (Refereed) Published
Abstract [en]

We develop a stabilized cut finite element method for the convection problem on a surface based on continuous piecewise linear approximation and gradient jump stabilization terms. The discrete piecewise linear surface cuts through a background mesh consisting of tetrahedra in an arbitrary way and the finite element space consists of piecewise linear continuous functions defined on the background mesh. The variational form involves integrals on the surface and the gradient jump stabilization term is defined on the full faces of the tetrahedra. The stabilization term serves two purposes: first the method is stabilized and secondly the resulting linear system of equations is algebraically stable. We establish stability results that are analogous to the standard meshed flat case and prove h3/2 order convergence in the natural norm associated with the method and that the full gradient enjoys h3/4 order of convergence in L2. We also show that the condition number of the stiffness matrix is bounded by h−2. Finally, our results are verified by numerical examples.

Place, publisher, year, edition, pages
Springer Berlin/Heidelberg, 2019. Vol. 141, no 1, p. 103-139
National Category
Computational Mathematics
Identifiers
URN: urn:nbn:se:umu:diva-156606DOI: 10.1007/s00211-018-0989-8ISI: 000457025700004OAI: oai:DiVA.org:umu-156606DiVA, id: diva2:1290402
Funder
Swedish Foundation for Strategic Research , AM13-0029Swedish Research Council, 2011-4992Swedish Research Council, 2013-4708Swedish Research Council, 2014-4804eSSENCE - An eScience CollaborationAvailable from: 2019-02-20 Created: 2019-02-20 Last updated: 2019-02-20Bibliographically approved

Open Access in DiVA

fulltext(3050 kB)48 downloads
File information
File name FULLTEXT01.pdfFile size 3050 kBChecksum SHA-512
2ca9ce69fbe27aa004cfbb64a7ffd130ee650c604d320edce8ef3d57cc167ad70cbd7dc21bcd683d51f44c494fa696f1d9b61efad314f3697d645e44abc6475f
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Authority records BETA

Larson, Mats G.

Search in DiVA

By author/editor
Larson, Mats G.
By organisation
Department of Mathematics and Mathematical Statistics
In the same journal
Numerische Mathematik
Computational Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 48 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 145 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf